Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 171, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 6:18 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 19, 2011, 6:59 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Dutchess County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:25 PM EDT | TSTM WND DMG | New Marlborough, MA | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS51 KALY 192218
SVRALY
CTC005-MAC003-NYC027-192315-
/O.NEW.KALY.SV.W.0171.110819T2218Z-110819T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTH CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
EAST CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 715 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORFOLK TO CORNWALL BRIDGE...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF GREAT BARRINGTON
TO 16 MILES WEST OF TORRINGTON...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CORNWALL BRIDGE BY 635 PM EDT...
NORFOLK BY 640 PM EDT...
SANDISFIELD BY 645 PM EDT...
WINSTED...TORRINGTON AND NEW HARTFORD BY 715 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
&&
LAT...LON 4183 7356 4217 7322 4217 7302 4214 7304
4214 7307 4212 7305 4209 7307 4204 7305
4204 7300 4197 7302 4197 7292 4196 7289
4179 7301 4174 7303
TIME...MOT...LOC 2218Z 270DEG 9KT 4203 7323 4183 7343
$$
HWJIV/KGM1 follow-up statement
064
WWUS51 KALY 192259
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI AUG 19 2011
CTC005-MAC003-NYC027-192307-
/O.CAN.KALY.SV.W.0171.000000T0000Z-110819T2315Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-
659 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS...SOUTH
CENTRAL BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES IS CANCELLED...
DOPPLER WEATHER RADAR INDICATED THAT THIS STORM HAS WEAKENED
CONSIDERABLY. THE STORM MIGHT STILL CONTAIN HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING. HOWEVER IT WILL NOT LIKELY PRODUCE LARGE
HAIL OR DAMAGING WIND.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4183 7356 4217 7322 4217 7302 4214 7304
4214 7307 4212 7305 4209 7307 4204 7305
4204 7300 4197 7302 4197 7292 4196 7289
4179 7301 4174 7303
TIME...MOT...LOC 2257Z 270DEG 9KT 4203 7310 4183 7330
$$
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:04 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 19, 6:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 604 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT UNTIL 9 PM FOR SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO ORGANIZED SEVERE STORMS ARE NOT LIKELY. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF RADIATION FOG ESPECIALLY IN THE RIVER VALLEYS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER LEVEL LOW WILL REMAIN IN THE VICINITY OF HUDSON BAY CANADA THIS WEEKEND. SHORT WAVE ENERGY WILL MOVE INTO THE LONGWAVE TROUGH DIGGING IT OVER THE GREAT LAKES/OHIO VALLEY REGION AND NORTHEASTERN UNITED STATES. ON SATURDAY WILL HAVE WEAK RIDGING AT THE SURFACE OVER THE REGION. CAN NOT COMPLETELY RULE OUT THE CHANCE FOR A SHOWER OR THUNDERSTORM DURING THE DAY WITH HEATING...OTHERWISE SUMMER TEMPERATURES WITH HIGHS MAINLY IN THE LOWER TO MID 80S. ON SUNDAY...WILL HAVE LARGE SCALE ASCENT ACROSS THE REGION AS THE AMPLIFYING UPPER TROUGH APPROACHES. A STRONG COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY AND SUNDAY. MODEL GUIDANCE INDICATES A WEAK LOW WILL DEVELOP OVER ALONG THE NEW YORK STATE CANADA BORDER WHICH WILL SLOW THE PASSAGE OF THE FRONTAL BOUNDARY. HAVE INCREASE POPS TO LIKELY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. WILL BE HUMID WITH SEASONABLE TEMPERATURES. && .LONG TERM /MONDAY THROUGH FRIDAY/... LONGWAVE TROUGH WILL DOMINATE MUCH OF THE TIME. UPPER TROUGH AXIS WILL SWING THROUGH MONDAY IN THE WAKE OF THE COLD FRONT SO CAN NOT RULE OUT THE CHANCE FOR A SHOWER. WEAK RIDGING BUILDS IN AT THE SURFACE AND ALOFT FOR TUESDAY...DRY WITH SLIGHTLY BELOW NORMAL TEMPERATURES. HOWEVER...THE LONGWAVE TROUGH RETURNS MID WEEK AND ANOTHER COLD FRONT APPROACHES AND CROSS THE REGION BY LATE IN THE WEEK RETURNING THE THREAT FOR STORMS TO THE AREA. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... IT LOOKS AS IF THE THUNDERSTORM HAS DIMINISHED A BIT AT BOTH KGFL AND KALB. STILL A CHANCE OF THEM AT THIS TERMINALS BUT THE AIR HAS BECOME MORE STABLE. JUST HAVE LEFT A CB IN THE TERMINALS FOR NOW. STILL THE POSSIBILITY OF THUNDER AT KPOU...SINCE THUNDERSTORMS ARE CURRENTLY ON GOING. STILL...SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT FROM ALBANY SOUTH. SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO ORGANIZED SEVERE STORMS ARE NOT LIKELY. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP ESPECIALLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY MORNING. OUTLOOK... SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA. MON...VFR. SLIGHT CHC -SHRA/-TSRA. TUE-WED...VFR. NO SIG WX. && .FIRE WEATHER... A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED. && .HYDROLOGY... A SLOW MOVING COMPLEX OF THUNDERSTORMS IS CURRENTLY WORKING ITS WAY ACROSS THE CWA...PRODUCING VERY HEAVY RAINFALL IN MANY LOCATIONS. ADVISORY LEVEL SMALL STREAM AND POOR DRAINAGE RAINFALL IS FAIRLY WIDESPREAD...WITH ISOLATED LOCATIONS EXPERIENCING FLASH FLOODING FROM TRAINING AND BACKBUILDING THUNDERSTORMS. HEAVY RAINFALL THREAT IS EXPECTED TO DIMINISH INTO THE EVENING HOURS. SUNDAY AND SUNDAY EVENING...THE POSSIBILITY EXISTS FOR US TO PICK UP ANOTHER WIDESPREAD INCH TO TWO INCHES OF RAIN...WILL MONITOR FORECAST AMOUNTS AS THE SOIL SHOULD BE FAIRLY WET AREAWIDE AFTER TODAYS ROUND OF CONVECTION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA/HWJIV FIRE WEATHER...IAA HYDROLOGY...WESTERGARD
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 118 PM EDT FRI AUG 19 2011 CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 118 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 118 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 5:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL PITTSFIELD 42.45N 73.26W
08/19/2011 E1.00 INCH BERKSHIRE MA PUBLIC
&&
TWASULALocal storm report, Aug 19, 5:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
08/19/2011 BERKSHIRE MA PUBLIC
TREE DOWN ON MOBILE HOME
&&
TWASULALocal storm report, Aug 19, 5:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL HOPEWELL JUNCTION 41.59N 73.80W
08/19/2011 E0.88 INCH DUTCHESS NY PUBLIC
DIME - NICKEL SIZE HAIL
&&
TWASULASpecial weather statement, Aug 19, 5:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 553 PM EDT FRI AUG 19 2011 MAZ001-025-NYZ054-060-061-192230- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY- EASTERN COLUMBIA NY-EASTERN RENSSELAER NY- 553 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF AUSTERLITZ...OR ABOUT OVER CHATHAM...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NEW LEBANON BY 620 PM EDT 6 MILES SOUTHEAST OF STEPHENTOWN BY 625 PM EDT HANCOCK AND PITTSFIELD BY 630 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. LAT...LON 4261 7342 4245 7316 4227 7347 4239 7362 TIME...MOT...LOC 2153Z 233DEG 14KT 4240 7350 KGM/HWJIV
Special weather statement, Aug 19, 5:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT FRI AUG 19 2011
VTZ014-015-192300-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
557 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
STRATTON...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST WARDSBORO BY 620 PM EDT
TOWNSHEND AND 6 MILES NORTHWEST OF NEWFANE BY 700 PM EDT
LAT...LON 4291 7292 4293 7292 4293 7300 4308 7300
4309 7300 4312 7292 4311 7288 4314 7286
4318 7274 4297 7263
TIME...MOT...LOC 2157Z 249DEG 9KT 4301 7292
TAW/VTKSpecial weather statement, Aug 19, 6:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT FRI AUG 19 2011
CTZ001-013-MAZ025-NYZ065-066-192245-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
602 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SANDISFIELD TO
CORNWALL BRIDGE TO 25 MILES SOUTHWEST OF PAWLING...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF GREAT BARRINGTON TO 13 MILES NORTH OF
NEW MILFORD TO 10 MILES SOUTHWEST OF MAHOPAC...AND MOVING NORTHEAST
AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
NEW PRESTON BY 630 PM EDT
WINSTED AND NEW MILFORD BY 640 PM EDT
TORRINGTON...LITCHFIELD...6 MILES NORTHWEST OF NEW HARTFORD AND 9
MILES NORTHWEST OF WOODBURY CENTER BY 645 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4146 7331 4151 7339 4150 7345 4166 7351
4152 7353 4150 7380 4192 7355 4225 7300
4215 7303 4214 7307 4204 7305 4204 7300
4197 7302 4197 7288 4182 7294 4179 7301
4164 7298 4155 7315 4151 7316 4150 7331
TIME...MOT...LOC 2202Z 237DEG 23KT 4216 7310 4179 7336
4128 7384
KGM/HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:58 PM EDT | Special Weather Statement | ALY | 32 min | |
| Aug 18, 9:00 PM EDT | Special Weather Statement | ALY | 30 min | |
| Aug 18, 9:47 PM EDT | Special Weather Statement | ALY | 28 min | |
| Aug 19, 6:02 PM EDT | Special Weather Statement | ALY | 43 min | |
| Aug 18, 8:52 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 18, 9:06 PM EDT | Flash Flood Warning | ALY | Dutchess | 85 min |
| Aug 19, 12:19 PM EDT | Special Weather Statement | ALY | Montgomery | 26 min |
| Aug 19, 12:25 PM EDT | Special Weather Statement | ALY | Warren | 65 min |
| Aug 19, 12:43 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Aug 19, 12:59 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Aug 19, 1:09 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 66 min |
| Aug 19, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 54 min |
| Aug 19, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 54 min |
| Aug 19, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 62 min |
| Aug 19, 2:01 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Aug 19, 2:07 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 53 min |
| Aug 19, 2:08 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 19, 2:31 PM EDT | Special Weather Statement | ALY | Montgomery | 29 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | ALY | Greene | 28 min |
| Aug 19, 2:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| Aug 19, 2:45 PM EDT | Flash Flood Warning | ALY | Ulster | 4 hr |
| Aug 19, 2:47 PM EDT | Special Weather Statement | ALY | Ulster | 43 min |
| Aug 19, 3:00 PM EDT | Special Weather Statement | ALY | Montgomery | 45 min |
| Aug 19, 3:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 55 min |
| Aug 19, 3:15 PM EDT | Areal Flood Advisory | ALY | Albany, Schoharie | 2 hr |
| Aug 19, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| Aug 19, 3:24 PM EDT | Special Weather Statement | ALY | Ulster | 36 min |
| Aug 19, 3:32 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Aug 19, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie | 50 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 19, 4:45 PM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Aug 19, 4:58 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 19, 5:10 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 50 min |
| Aug 19, 5:33 PM EDT | Areal Flood Advisory | ALY | Dutchess | 113 min |
| Aug 19, 3:17 PM EDT | Special Weather Statement | ALY | Berkshire | 28 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 44 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 19, 4:21 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 19, 4:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Aug 19, 5:12 PM EDT | Special Weather Statement | ALY | Berkshire | 33 min |
| Aug 19, 5:24 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 66 min |
| Aug 19, 5:53 PM EDT | Special Weather Statement | ALY | Berkshire | 37 min |
| Aug 19, 6:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.